Alert archive / Georgia / River Flood Warnings in 2018

River Flood Warning 88, NWS Atlanta, GA

August 4, 2018Fayette County, Spalding County, Georgia

NWS Atlanta, GA issued this river flood warning at Aug 4, 2018, 6:07 PM EDT for Fayette County, Spalding County, Georgia. It took effect at Aug 4, 2018, 6:18 PM EDT. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
Aug 4, 2018, 6:07 PM EDT (22:07 UTC)
In effect from
Aug 4, 2018, 6:18 PM EDT
Expired
Aug 5, 2018, 8:57 AM EDT
In force
15 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Fayette County, GA, Spalding County, GA

The radar

The Atlanta radar (KFFC), 18 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Flint River near Griffin (GRFG1). The gauge peaked at 12.36 ft at Aug 4, 2018, 11:00 PM EDT.

actionminormoderate5101508/0408/0508/06
Action stage
10 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02344500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

323 
WGUS42 KFFC 042207
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
607 PM EDT Sat Aug 4 2018

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Flint River near Griffin Hwy. 16 affecting Fayette and Spalding 
  Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC113-255-051207-
/O.NEW.KFFC.FL.W.0088.180804T2218Z-180805T1800Z/
/GRFG1.1.ER.180804T2218Z.180805T0600Z.180805T1200Z.NO/
607 PM EDT Sat Aug 4 2018

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Flint River near Griffin Hwy. 16.
* From this evening until Sunday afternoon.
* At 05PM Saturday the stage was 11.9 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 12 feet.
* Forecast to rise above flood stage by this evening and continue to 
  rise to near 12.5 feet by after midnight tomorrow. The river will 
  fall below flood stage by tomorrow morning.
* At 13 feet...Minor flooding continues in the woodlands...fields 
  and pasture upstream and downstream from the gage on Georgia 
  Highway 16 or Newnan Road. The backyards of homes at the end of 
  Landing Way upstream from the bridge will begin to flood.
  

&&

LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
      3316 8447 3322 8450             

$$
3 follow-up statements
634 
WGUS82 KFFC 050153
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
953 PM EDT Sat Aug 4 2018

...The Flood Warning continues for the following rivers in Georgia...
 
  Flint River near Griffin Hwy. 16 affecting Fayette and Spalding 
  Counties 

 
GAC113-255-051551-
/O.EXT.KFFC.FL.W.0088.000000T0000Z-180805T1900Z/
/GRFG1.1.ER.180804T2222Z.180805T0600Z.180805T1300Z.NO/
953 PM EDT Sat Aug 4 2018

...Flood Warning extended until Sunday afternoon...The Flood Warning 
continues for
  The Flint River near Griffin Hwy. 16.
* Until Sunday afternoon.
* At 09PM Saturday the stage was 12.3 feet...and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12 feet.
* The river will continue rising to near 12.4 feet by after midnight 
  tomorrow. The river will fall below flood stage tomorrow late 
  morning.
* At 12 feet...Flood stage is reached. Minor flooding begins in the
  woodlands...fields and pasture upstream and downstream from the 
  gage on Georgia Highway 16 or Newnan Road.
  

&&

LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
      3316 8447 3322 8450             

$$
088 
WGUS82 KFFC 050737
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
337 AM EDT Sun Aug 5 2018

...The Flood Warning continues for the following rivers in Georgia...
  Flint River near Griffin Hwy. 16 affecting Fayette and Spalding 
  Counties 


GAC113-255-051900-
/O.CON.KFFC.FL.W.0088.000000T0000Z-180805T1900Z/
/GRFG1.1.ER.180804T2222Z.180805T0545Z.180805T1300Z.NO/
337 AM EDT Sun Aug 5 2018

The Flood Warning continues for
  The Flint River near Griffin Hwy. 16.
* Until this afternoon.
* At 4 AM Sunday the stage was 12.2 feet...and falling.
* Minor flooding is occurring and is forecast.
* Flood stage is 12 feet.
* The river will continue to fall to below flood stage by late this 
  morning.


&&

LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
      3316 8447 3322 8450             

$$
704 
WGUS82 KFFC 051258
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
857 AM EDT Sun Aug 5 2018

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Flint River near Griffin Hwy. 16 affecting Fayette and Spalding 
  Counties

 
GAC113-255-051327-
/O.CAN.KFFC.FL.W.0088.000000T0000Z-180805T1900Z/
/GRFG1.1.ER.180804T2222Z.180805T0545Z.180805T1130Z.NO/
857 AM EDT Sun Aug 5 2018

The Flood Warning is cancelled for
  The Flint River near Griffin Hwy. 16.
* This takes effect immediately.
* Until this afternoon.
* At 8AM Sunday the stage was 11.9 feet...and falling.
* Flood stage is 12.0 feet.
* The creek/river will continue to fall.
* At 12.0 feet...Flood stage is reached. Minor flooding begins in the
  woodlands...fields and pasture upstream and downstream from the 
  gage on Georgia Highway 16 or Newnan Road.
* This crest compares to a previous crest of 12.1 feet on Apr 26 2018.
  

&&

LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
      3316 8447 3322 8450             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Aug 4, 2:53 PM EDT, 3 hours 14 minutes earlier.

Area forecast discussion, Aug 4, 2:53 PM EDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
253 PM EDT Sat Aug 4 2018

.SHORT TERM /Today through Monday/...
Current radar shows showers and some isolated thunderstorms popping
up across the region. Hi-res short term models showing this
diurnally driven convection continuing through this evening then
diminishing around 02-04z. The short term models are in good
agreement showing the upper level ridge building into the southeast
today and continuing through Mon/Tue. The surface ridge stays fairly
anchored over the area but it does shift ever so slightly to the SW
through the short term. This weak ridge will allow moist low level
winds out of the southwest keeping decent deep layer moisture across
the area. All in all expect isolated to scattered afternoon and
evening showers and thunderstorms with near normal temperatures. Not
expecting much in the way of severe storms but still can not rule
them completely out. Localized flooding is still a concern with and
showers or thunderstorms as the ground is already saturated from
this past week's rainfall.

01

.LONG TERM /Monday Night through Friday/...
No major changes to the long term. A more diurnal pattern of
convection for the first part of the long term. Then a short wave
moves across the Ohio and Tennessee Valleys Wednesday and Thursday
bringing higher chances of convection, mainly to north Georgia. A
weak westerly flow sets up across the CWA for the end of next week
with weak impulses moving through the flow. This will keep chance
pops going into the end of next week.

17

&&

.AVIATION...
18Z Update... VFR ceilings with showers beginning to pop across
the state. Ceilings should stay VFR except will see some MVFR
ceilings in and around convective activity this afternoon and
evening. Storms should diminish after sunset but will see some
more Sunday afternoon. Winds are variable right now ranging from
the SSE to the SSW. Winds should eventually go over to the SW
through tonight but wind speeds will stay fairly light at 10kt or
less through the period.

//ATL Confidence...18Z Update...

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          87  72  88  72 /  30  20  30  30
Atlanta         87  73  88  74 /  30  20  40  30
Blairsville     82  66  83  66 /  40  20  40  40
Cartersville    88  71  88  71 /  30  20  40  40
Columbus        90  74  91  75 /  30  20  30  30
Gainesville     86  71  87  72 /  30  20  40  30
Macon           89  73  91  73 /  30  20  30  30
Rome            89  71  89  71 /  30  20  40  30
Peachtree City  88  72  89  72 /  30  20  40  30
Vidalia         89  73  91  74 /  30  20  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....17
AVIATION...01
Hazardous weather outlook, Aug 4, 5:17 AM EDT, 12 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
517 AM EDT Sat Aug 4 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-050930-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
517 AM EDT Sat Aug 4 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered showers thunderstorms are expected this afternoon and
evening, mainly between 2 and 10 PM. Some thunderstorms could be
strong with gusty winds, lightning and heavy rain. Although
widespread severe weather and flooding are not expected, with the
wet soils, areas where heavy rain occurs could experience
localized flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered showers and thunderstorms are expected each day, with
increased chances for thunderstorms and heavy rain on Thursday
and Friday. Widespread severe weather is not anticipated, however,
some storms could produce strong winds, dangerous lightning and
heavy rain.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Local storm report, Aug 4, 4:33 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
433 PM EDT SAT AUG 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLASH FLOOD      3 SSE JOHNSON CORNER    32.03N  82.28W
08/03/2018                   TOOMBS             GA   911 CALL CENTER

            ROAD CLOSURE ON JOHN DASHER RD BETWEEN HAYDEN JONES RD
            AND CLIFFORD ROGERS RD DUE TO FLOODING ON THE ROADWAY.

&&

CORRECTED LOCATION...FATALITIES...INJURIES

EVENT NUMBER FFC1800774

KING
Local storm report, Aug 4, 4:39 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 PM EDT SAT AUG 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLASH FLOOD      3 E NEW BRANCH          32.08N  82.21W
08/03/2018                   TOOMBS             GA   911 CALL CENTER

            ROAD CLOSURE DUE TO FLOODING ON THE ROADWAY AT THE
            INTERSECTION OF HWY 56 AND ERNEST WEBBER RD.

&&

EVENT NUMBER FFC1800775

KING
Local storm report, Aug 4, 4:45 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
445 PM EDT SAT AUG 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLASH FLOOD      2 SE NEW BRANCH         32.07N  82.23W
08/03/2018                   TOOMBS             GA   911 CALL CENTER

            ROAD CLOSURES DUE TO FLOODING ON THE ROADWAYS ON JACK
            COLLINS RD AND LEVY CAVE RD, NEAR THE INTERSECTION OF
            THE TWO ROADS.

&&

EVENT NUMBER FFC1800776

KING
Local storm report, Aug 4, 4:49 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EDT SAT AUG 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLASH FLOOD      3 SE NEW BRANCH         32.05N  82.22W
08/03/2018                   TOOMBS             GA   911 CALL CENTER

            ROAD CLOSEURE DUE TO FLOODING ON ROADWAY AT MA BRADDY
            RD.

&&

EVENT NUMBER FFC1800777

KING
Local storm report, Aug 4, 4:54 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
454 PM EDT SAT AUG 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLASH FLOOD      3 SE NEW BRANCH         32.05N  82.22W
08/03/2018                   TOOMBS             GA   911 CALL CENTER

            ROAD CLOSURE DUE TO WATER ON THE ROADWAY ON BUD CLIFTON
            RD, JIM SHUMAN RD, AND BEN USHER RD.

&&

EVENT NUMBER FFC1800778

KING
Special weather statement, Aug 4, 5:42 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
542 PM EDT SAT AUG 4 2018

GAZ034-035-042230-
Barrow GA-Gwinnett GA-
542 PM EDT SAT AUG 4 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BARROW AND
NORTHEASTERN GWINNETT COUNTIES UNTIL 630 PM EDT...

At 541 PM EDT...a  thunderstorm was over Hog Mountain, or near
Lawrenceville...moving northeast at 10 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lawrenceville, Buford, Braselton, Auburn, Dacula, Carl, Hog Mountain
and Chateau Elan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3399 8375 3395 8401 3402 8405 3411 8389
      3410 8387 3412 8383
TIME...MOT...LOC 2141Z 246DEG 11KT 3402 8394

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:07 PM EDTFlash Flood WarningFFCToombs6 hr
Aug 3, 8:52 PM EDTRiver Flood WarningFFCClayton, Fayette, Spalding13 hr
Aug 3, 10:02 PM EDTSpecial Weather StatementFFCWheeler28 min
Aug 4, 12:17 PM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs10 hr
Aug 4, 5:42 PM EDTSpecial Weather StatementFFCGwinnett48 min

Nearby

River Flood Warnings in Georgia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.